MAUDE Adverse Event Report: MEDSHAPE, INC. DYNACLIP BONE FIXATION SYSTEM, QUATTRO, 22MM X 16MM X 16MM; QUATTRO DYNACLIP STAPLE, 22X16X16

MEDSHAPE, INC. DYNACLIP BONE FIXATION SYSTEM, QUATTRO, 22MM X 16MM X 16MM; QUATTRO DYNACLIP STAPLE, 22X16X16
Catalog Number 3000-11-221616
Medical Device Problem Codes Deformation Due to Compressive Stress (2889); Material Integrity Problem (2978)
Health Effect - Clinical Codes Failure of Implant (1924); Implant Pain (4561)
Date of Event 06/19/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the staple was put over an evans titanium wedge to keep in place and the legs ended up breaking on the staple causing pain.
 
Additional Manufacturer Narrative
It was reported that the staple was put over an evans titanium wedge to keep in place and the legs ended up breaking on the staple causing pain.There were two similar complaints identified in the timeframe reviewed.One similar complaint was attributed to non-compliance and the other was attributed to design.The similar complaints do not aid in root cause determination as there was no reported non-compliance, and the damaged staple is a newer revision.There were no abnormalities noted in regards to dhr review.Dhr review confirmed the staple was released in 2023, post design update.Per the ifu, the device can break when subjected to increased loading associated with nonunion or delayed union.The surgical technique and ifu do not advice against implanting over existing hardware.The broken dynaclip quattro staple was not returned so full visual inspection and dimensional inspection did not occur.Simulated use testing did not occur.The reporter provided an x-ray of the broken dynaclip quattro staple prior to removal.The distal legs of the staple do not appear to be properly implanted into the bone, resulting in the proximal legs potentially taking all the loading and forces.Per sr.Clinical sales specialist sc, "the mode of failure to the staple was likely the positioning of the wedge.The anterior fragment likely subluxed dorsally causing movement to the wedge and staple.The wedge likely put a much higher level of stress on the legs with movement causing the break." as the explanted staple was not returned and the original implantation position remains unknown, bone or wedge movement can not be confirmed.Due to limited information provided, the root cause shall remain as unknown.

Brand Name
DYNACLIP BONE FIXATION SYSTEM, QUATTRO, 22MM X 16MM X 16MM
Common Device Name
QUATTRO DYNACLIP STAPLE, 22X16X16
Manufacturer (Section D)
MEDSHAPE, INC.
1575 northside dr nw
suite 440
atlanta GA 30318
Manufacturer (Section G)
MEDSHAPE, INC.
1575 northside dr nw
suite 440
atlanta GA 30318
Manufacturer Contact
stacey bonnell
1575 northside dr nw
suite 440
atlanta, GA 30318
MDR Report Key20072568
Report Number3007593722-2024-00008
Device Sequence Number6414130
Product Code JDR
UDI-Device IdentifierM9703000112216160
UDI-PublicM9703000112216160
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
D481243
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number3000-11-221616
Device Lot Number05876
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/19/2024
Initial Report FDA Received Date08/26/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age47 YR
Patient SexFemale